Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 30, 2012, 8:26 PM CDT for Haskell County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 8:26 PM CDT (01:26 UTC)
- Expired
- May 30, 2012, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:00 PM CDT | HAIL 2 | Rochester, TX | HAIL IS MOSTLY AROUND THE SIZE OF QUARTERS WITH LARGER STONES MIXED IN. HAIL IS ONGOING. |
| May 30, 9:25 PM CDT | TSTM WND GST 77 | 1 Nnw Haskell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 5:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS54 KSJT 310126
SVRSJT
TXC207-310215-
/O.NEW.KSJT.SV.W.0112.120531T0126Z-120531T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 822 PM CDT...A SEVERE THUNDERSTORM WAS 9 MILES WEST OF
O'BRIEN...OR 24 MILES NORTHWEST OF HASKELL...MOVING SOUTHEAST AT 30
MPH.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
O'BRIEN BY 835 PM CDT...
ROCHESTER BY 840 PM CDT...
RULE BY 845 PM CDT...
HASKELL BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3340 9965 3319 9958 3308 9999 3323 10000
3333 9999 3334 10001 3339 10000
TIME...MOT...LOC 0126Z 318DEG 36KT 3339 9997
$$1 follow-up statement
640
WWUS54 KSJT 310150
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
850 PM CDT WED MAY 30 2012
TXC207-310215-
/O.CON.KSJT.SV.W.0112.000000T0000Z-120531T0215Z/
HASKELL TX-
850 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN HASKELL COUNTY...
AT 846 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF ROCHESTER...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
NUMEROUS TREES BLOWN DOWN...
ROOF DAMAGE TO WELL BUILT HOMES...
GARAGE DOORS MAY BE BLOWN IN...
SIGNIFICANT DAMAGE TO MANUFACTURED HOMES...SOME MAY OVERTURN...
EXTENSIVE POWER OUTAGES...
HARMFUL FLYING DEBRIS...
AND DANGEROUS LIGHTNING.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCHESTER BY 855 PM CDT...
RULE BY 905 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3340 9965 3319 9958 3308 9999 3323 10000
3333 9999 3334 10001 3339 10000
TIME...MOT...LOC 0149Z 318DEG 36KT 3322 9979
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:35 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 30, 6:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 635 PM CDT WED MAY 30 2012 .DISCUSSION... SEE 0Z AVIATION DISCUSSION BELOW. && .AVIATION... SEVERE STORMS ONGOING SOUTH OF KABI AREA. EXPECT STORMS TO CONTINUE TO HEAD SOUTHEAST AND MAY AFFECT KBBD BETWEEN 01 AND 03Z SO INCLUDED TEMPO THUNDERSTORM GROUP FOR THAT TAF. OTHER AREAS SHOULD REMAIN VFR FOR THE NEXT 24 HOURS. WINDS OF 10 TO 20 KT SHOULD DECREASE AFTER 3Z. && .PREV DISCUSSION... /ISSUED 347 PM CDT WED MAY 30 2012/ SHORT TERM... LATEST SURFACE ANALYSIS SHOWS INCREASING CONVERGENCE ALONG A SHARP DRYLINE THAT EXTENDS FROM CLARENDON SOUTH TO STERLING CITY. CONVERGENCE WAS ALSO INCREASING BETWEEN THE DRYLINE AND THE GRAVITY WAVES/OUTFLOW BOUNDARY. CAPE VALUES HAVE INCREASED TO 4000J/KG ACROSS THE BIG COUNTRY. THIS HIGH CAPE EXTENDS SOUTH INTO THE NORTHERN CONCHO VALLEY. SFC-6KM BULK SHEAR WAS AROUND 50KTS AS A JET STREAK APPROACHES WC TX. THESE INGREDIENTS COULD SET THE STAGE FOR THE DEVELOPMENT OF SUPERCELLS LATE THIS AFTERNOON INTO TONIGHT. ANY RIGHT MOVING SUPERCELLS COULD BECOME TORNADIC AS THEY ENCOUNTER THE LOW LEVEL BACKED FLOW AND THE N/S ORIENTED GRAVITY WAVES. THE PRIMARY CONVECTION WAS FORMING NEAR CHILDRESS WHICH SHOULD EVENTUALLY MOVE SOUTHEAST AS AN MCS TOWARDS THE BIG COUNTRY. OTHER NEW CONVECTION COULD FORM ANYTIME LATE THIS AFTERNOON AND EVENING IN THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. THE CAP WAS STRONGEST ACROSS THE SOUTH AND WEST. TOWERING CUMULUS ARE DEVELOPING BETWEEN THE OUTFLOW BOUNDARY AND THE DRYLINE WHERE THE CAPE VALUES ARE THE HIGHEST. SOME OF THE CU EVEN EXTENDS SOUTH INTO TOM GREEN COUNTY AND TO BRADY. HAVE ADDED 20 POPS IN THAT AREA AND HAVE RAISED THE POPS TO 40 ACROSS THE BIG COUNTRY. MAIN THREATS TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE. FOR THURSDAY... COLD FRONT WILL BE MOVING SOUTH THROUGH THE BIG COUNTRY DURING THE MORNING AND WILL LIKELY TRIGGER THUNDERSTORMS ACROSS THE SOUTH HALF OF THE REGION TOMORROW AFTERNOON. MODELS HAVE SLOWED THE FRONT SOME AND THIS COULD ALLOW TIME FOR THE ATMOSPHERE TO DESTABILIZE SOUTH OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TOMORROW AFTERNOON ACROSS THE NORTHWEST HILL COUNTRY FOR SURFACE BASED CAPES AT 3000 J/KG. THE MAIN THREAT WILL BE LARGE HAIL. 26 LONG TERM... COLD FRONT WILL CONTINUE TO SAG SOUTH OF INTERSTATE 10 THURSDAY NIGHT. MODELS INDICATE A LITTLE BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS BEHIND THE FRONT THURSDAY NIGHT ACROSS OUR SOUTHERN COUNTIES...AND HAVE 30-40 POPS ACROSS THAT AREA. SOME CLOUD COVER WILL LINGER INTO FRIDAY ACROSS OUR AREA...HELPING TO CONFINE HIGH TEMPERATURES TO THE MID/UPPER 80S. UPPER RIDGING OVER THE SOUTHERNN AND CENTRAL ROCKIES SATURDAY WILL SHIFT EAST AND STRENGTHEN OVER THE PLAINS EARLY NEXT WEEK. WITH LACK OF UPPER SUPPORT AND ABSENCE OF A SURFACE FOCUS IN OUR AREA... GOING WITH A DRY FORECAST IN THE LONG TERM. WITH THE 850 MB THERMAL RIDGE FORECAST TO GRADUALLY BUILD EAST INTO OUR AREA... EXPECT A WARMING TREND IN TEMPERATURES. HIGHS EXPECTED TO BE IN THE MID TO UPPER 90S BY SUNDAY...WITH LITTLE CHANGE INDICATED THROUGH THE MIDDLE OF NEXT WEEK. NOCTURNAL DEVELOPMENT OF LOW- LEVEL JET WILL AID IN LOW-LEVEL MOISTURE TRANSPORT...RESULTING IN LOW CLOUD DEVELOPMENT NORTH INTO AT LEAST OUR SOUTHERN COUNTIES DURING THE EARLY MORNING HOURS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 85 61 87 69 / 40 10 10 10 10 SAN ANGELO 70 90 64 89 69 / 20 20 20 10 10 JUNCTION 71 91 68 89 69 / 20 40 40 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08/99/99
Hazardous weather outlook, May 30, 12:07 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1207 PM CDT WED MAY 30 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-311715- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1207 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE BIG COUNTRY MAINLY ALONG AND NORTH AND EAST OF A LINE FROM BROWNWOOD TO BALLINGER TO SWEETWATER. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WEST OF A HASKELL...TO SAN ANGELO...TO OZONA LINE. SOUTHWEST WINDS OF 15 TO 20 MPH AT 20 FEET WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT AND VERY HOT TEMPERATURES. ANY OUTDOOR BURNING...OR ACTIVITY THAT COULD RESULT IN ACCIDENTAL FLAMES OF ANY KIND SHOULD BE DONE WITH CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...GENERALLY SOUTH AND EAST OF THROCKMORTON...TO SAN ANGELO LINE. THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER REMAINS LOW. HOWEVER...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING WITH THE GUSTY WINDS AND HAIL ACCOMPANYING THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON.
In the hours before
Local storm report, May 30, 7:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL MILLERSVIEW 31.41N 99.76W
05/30/2012 E2.75 INCH CONCHO TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200198
JOHNSONLocal storm report, May 30, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
733 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 E MILLERSVIEW 31.41N 99.72W
05/30/2012 M4.00 INCH CONCHO TX PUBLIC
BROKEN SKYLIGHTS AND LIMBS 1-2 INCHES HEALTHY PECAN
TREE.
&&
EVENT NUMBER SJT1200199
EJMLocal storm report, May 30, 7:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BALLINGER 31.74N 99.96W
05/30/2012 E2.75 INCH RUNNELS TX PUBLIC
&&
EVENT NUMBER SJT1200200
JOHNSONLocal storm report, May 30, 7:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
740 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL LAWN 32.13N 99.75W
05/30/2012 E1.00 INCH TAYLOR TX PUBLIC
DIME TO QUARTER SIZE HAIL NEAR LAWN
&&
EVENT NUMBER SJT1200201
JOHNSONLocal storm report, May 30, 8:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL MELVIN 31.20N 99.58W
05/30/2012 E1.75 INCH MCCULLOCH TX TRAINED SPOTTER
WALL CLOUD OBSERVED IN ADDITION TO GOLF BALL SIZE HAIL
&&
EVENT NUMBER SJT1200202
JOHNSONLocal storm report, May 30, 8:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
823 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MILLERSVIEW 31.41N 99.76W
05/30/2012 CONCHO TX LAW ENFORCEMENT
SEVERAL ROAD SIGNS BLOWN OVER IN THE MILLERSVIEW AREA.
&&
EVENT NUMBER SJT1200203
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 33 min |
| May 30, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Menard | 50 min |
| May 30, 7:43 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 32 min |
| May 30, 8:12 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 33 min |
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 40 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 47 min |
| May 30, 8:44 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 31 min |
| May 30, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| May 30, 9:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| May 30, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 49 min |
| May 30, 9:22 PM CDT | Tornado Warning | SJT | Mason | 23 min |
| May 30, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 30, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 37 min |
| May 30, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 49 min |
| May 30, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.